title
Uncategorized

Hydroxycut not so foxy.

by Denis Faye | May 1, 2009


In an unusual show of cojones, the FDA has officially recalled everyone’s favorite overpriced mega-caffeine pill, Hydroxycut. From the FDA press release:

The FDA has received 23 reports of serious health problems ranging from jaundice and elevated liver enzymes, an indicator of potential liver injury, to liver damage requiring liver transplant. One death due to liver failure has been reported to the FDA. Other health problems reported include seizures; cardiovascular disorders; and rhabdomyolysis, a type of muscle damage that can lead to other serious health problems such as kidney failure.

Liver injury, although rare, was reported by patients at the doses of Hydroxycut recommended on the bottle. Symptoms of liver injury include jaundice (yellowing of the skin or whites of the eyes) and brown urine. Other symptoms include nausea, vomiting, light-colored stools, excessive fatigue, weakness, stomach or abdominal pain, itching, and loss of appetite.

Jaundice? Wow! You gotta love it when a 21st century weight-loss supplement causes an ailment commonly associated with 18th century British sailors. 
Maybe if they formulate an Hydroxycut Limeade*, it’ll fix the problem.
*That’s a little historical joke. Citrus prevents jaundice, so oldey timey English sailors were given lime juice rations, which is why they’re called “limeys.” While we’re on the topic and since this is a footnote, so I guess it’s okay to waffle on, many sailors refused to drink their lime juice because, well, I don’t know if you’ve ever had straight lime juice before, but yuck. Anyway, the sailors were given rum to drink with their lime juice, which is basically the origin of the daiquiri. I could go on, but this is getting silly, even for a footnote.
,

4 thoughts on “Hydroxycut not so foxy.

  1. Tamfish

    “Maybe if they formulate an Hydroxycut Limeade*, it’ll fix the problem.”

    LOL I just found this place and I love it. A place for Denis to be Denis.

    🙂

    Reply
  2. Soccerpop13

    You’re confusing Jaundice with Scurvy which is caused by a deficiency of vitamin C.

    Jaundice affects the liver and is caused by high levels of the chemical bilirubin in the bloodstream.

    Reply

Leave a Reply

Your email address will not be published. Required fields are marked *